We have been struggling with this for 5 years and she is at the end of her rope. Hx below
35 y/o female with fatigue, increased abdominal girth, weight gain, myalgia, bilateral wrist and had pain with swollen hands and fingers. Patient can no longer wear rings that she had worn for 6 years. Marked decrease in energy and libido; patient has no sexual desire; not diminished; patient nauseated at thought of sex.
SOCIAL HISTORY: Married 6 years, 2nd marriage, two children. Spouse 48 y/o male , 3rd marriage, bartender and nursing student. Two healthy active children. Patient reports no relationship problems other than lack of sexual desire and husband hypersexual desire. Pt was recereational drug user from 97-2005, predominantly Ecstacy and THC, Ecstacy approximatley 10 doses per episode, 2-3X monthly.
OCCUPATIONAL HISTORY: Patient administrative assistant; sedentary job, spends 8-10 hours daily typing on computer
PMH: PCOS, Chronic Migraine HA’s, recurrent epistaxis with blood loss of 250-500cc per episode. Approximately one incidence of epistaxis annually. Gravida 3, Para 2, AB: 1
HX OF ILLNESS: Patient was in usual state of health until Oct 2007. Patient had rapid onset of flu sxs, (fever, chills, N/V). Seen in local Emergency Room and administered morphine for pain. Patient discharged to home; symptoms resolved in three days without sequale noted at that time. In early 2008, patient had rapid onset of joint pain and insomnia with weight gain and increased abdominal girth. These were treated with exercise and Ambien with fair results.
The patient had continued worsening of joint pain over the next 6 months with an increase in frequency of her migraine headaches. Patient seen by allergist in mid 2008 and diagnosed with seasonal allergic rhinitis and multiple environmental allergies. Patient started Xyzal 10 mg QD and desensitization therapy at that time. Patient is still undergoing desensitization therapy. With no decrease in headaches or muscular pain
Patient was seen by pain management specialist in late 2008 and prescribed multiple medications with poor results. Treatment was discontinued due to multiple side effects including hair loss and increasing joint pain. Patient also seeing psychotherapy at this time to address mental health issues; o triggers identified.
In 2009. Family practitioner at this time started patient on Thyroxin, 0.25 mg, for a mildly (4.25) elevated TSH. Patient compliant with medication for 60 days with no resolution of fatigue symptoms or joint pain; medication discontinued at request of patient. Abdominal distention was increasing at this time. Pelvic ultrasound showed return of “ring of pearls” indicative of PCOS; no treatment at this time
In 2010, patient diagnosed with fibromyalgia by family practitioner. Physical exam positive for pain at trigger points and associated depression . Patient prescribed Lyrica for treatment of fibromyalgia pain; patient reported marked increase in pain and depressive symptoms; medication discontinued by patient.
In early 2011, patient referred to Gastroenterology for evaluation of abdominal pain and recurrent diarrhea following meals. Colonoscopy, EGD, and gastric emptying study all interpreted as normal.
2011: Patient referred to cardiology for dizziness and aphasia; ETT-TM ordered; stopped by attending Nurse Practitioner for ST segment depression after 4 min, 34 seconds. Cardiologist interpreted changes as normal; 24 hour holter monitor ordered at this time also interpreted as normal.
2011: Referred to GYN for PCOS, additional ultrasound showed worsening of ovarian cyst; patient scheduled for total hysterectomy; surgery completed in June of 2011. PATIENT REPORTED COMPLETE RESOLUTION OF PAIN AT THIS TIME; WEIGHT LOSS OF 40 LBS OVER 8 WEEK CONVALESENCE; INCREASED ENERGY, IMPROVED MOOD. Follow up with gyn in Oct 2011 for pathology report of Stage II dysplasia in uterine tissue, follow up studies at this time all negative for CA; Patient prescribed Enjuvia 0.625 mg for HRT.
2012: Weight gain increase of 45 lbs and decreased energy levels noted over 6 months. Abdominal swelling increased to point of discomfort. Patient self-treated with increased exercise without resolution. Patient maintained exercise regimen until Feb 2013 when stopped due to lack of sufficient time. Patient restarted on Ambien 10mg QHS for insomnia. Ambien used daily; severe insomnia without medication
2013: Patient seen by hypnotherapy in attempt to resolve symptoms; no triggers identified; sxs continue. Had onset of foot pain in Feb 2013; seen by podiatry and diagnosed with plantar fasciitis, self-treats with orthotics, massage and rest with mild resolution of symptoms, pain ongoing. Patient referred to Endocrinology in Feb 2013 t/o pituitary adenoma and thyroid disorders. TFT elevated noted (4.16), but normal calcium level, T3 anf T4 normal. No treatment started at this time. Patient with increased upper abdominal girth (suspicious for ascites); positive fluid wave noted on exam. Splenomegaly noted in Sep 2013, normal CBC at this time, no treatment given, patient still with tenderness and pain in spleen, Patient had onset of dizziness when standing from squatting position, sxs have not worsened by still present. Orthostatic vital signs normal per spouse (EMT-P)
Gastroenterology: Colonoscopy, EGD, emptying study all normal
Cardiology: ETT-TM Normal per cardiology, 24 hour holter normal
GYN: Total hysterectomy in 2011
ENDOCRINOLOGY: All labs interpreted as WNL
MRI of brain in 2013 at spouse request normal
Increased upper abdominal girth; positive fluid wave test
Episodic diarrhea, 2-3X weekly, no dietary triggers noted
Weight gain stabilized at 45 lbs after rapid 6 month gain
Bilateral wrist pain and swelling
Splenomegaly with pain and tenderness on palpation
Amy and all ideas and suggestions for testing and or treatment are welcome.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?